Massachusetts, 2015

Damaging Wind in Massachusetts, June 9, 2015

June 9, 2015 · NWS ALY · 1 event in 1 county or zone

A moist and unstable air mass ahead of an advancing cold front led to the developing of thunderstorms during the early afternoon hours on Tuesday, June 9th across eastern New York. As the thunderstorms organized into small lines, some of the thunderstorms produced wind damage, mainly to trees and power lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A moist and unstable air mass ahead of an advancing cold front led to the developing of thunderstorms during the early afternoon hours on Tuesday, June 9th across eastern New York. As the thunderstorms organized into small lines, some of the thunderstorms produced wind damage, mainly to trees and power lines. These thunderstorms reached western Massachusetts by the mid afternoon hours and produced a report of wind damage in Richmond.

Thunderstorms ended over the region by the late afternoon, as the cold front crossed the region from west to east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 9, 2:19 PM EST, 21 minutes earlier.

Area forecast discussion, Jun 9, 2:19 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
319 PM EDT TUE JUN 9 2015

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST NEAR THE CANADIAN BORDER THIS
AFTERNOON...AS A COLD FRONT MOVES ACROSS OUR REGION WITH SHOWERS AND
SCATTERED THUNDERSTORMS. HIGH PRESSURE WILL CREST OVER THE REGION
TONIGHT AND WEDNESDAY. THE NEXT LOW AND ITS FRONTS WILL REACH THE
OTTAWA VALLEY WEDNESDAY AFTERNOON...AND CROSS THE REGION WEDNESDAY
NIGHT. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES REGION
THURSDAY...AND WEAKEN FRIDAY AS THE NEXT SYSTEM APPROACHES FROM THE
MIDWEST FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH 280 NOW IN EFFECT FOR WESTERN NEW
ENGLAND. THANKS TO SPOTTERS MEDIA AND OTHERS WHO ARE PROVIDING
SEVERE WEATHER REPORTS. THEY ARE EXTREMELY HELPFUL AND HELP US
MATCH UP WHAT WE ARE SEEING ON RADAR TO CONTINUE TO WARN OTHERS
IN THE PATHS OF THE STORMS.

LINE OF STRONG TO SEVERE THUNDERSTORMS TRACKING THROUGH EASTERN
NY NOW. KALB 18Z SOUNDING SHOWS MORE INSTABILITY...AND SOME DRY
AIR ALOFT...SO CONVECTIVE PRECIPITATION CORES GETTING ENHANCED AS
HEAVY PRECIPITATION FALLS. SOME SMALLHAIL IN STORMS ALSO BUT
BOWING SEGMENTS PRODUCING DAMAGING WINDS SEEMS TO BE THE BIGGER
THREAT. BASED ON CONDITIONS TO THE EAST...CONVECTION SHOULD
MAINTAIN STRENGTH AND SEVERE WEATHER WITH SCATTERED DAMAGING WINDS
EXPECTED THROUGH THE TACONICS...SOUTHERN VT...THE BERKSHIRES AND
NW CT THROUGH THE REST OF THIS AFTERNOON AND EARLY EVENING.

SHOWER AND THUNDERSTORM THREATS WILL DIMINISH GREATLY AFTER 8 PM.
WITH PARTIAL CLEARING OVERNIGHT LOWS WILL SETTLED BACK TO THE
50S...PRETTY CLOSE TO NORMAL FOR EARLY JUNE.

THE SURFACE WIND WILL SOUTH 5-15 MPH THROUGH THIS MORNING...WITH
SOME HIGHER GUSTS. THE WIND WILL VEER MORE TO THE SOUTHWEST BY
MIDDAY...AND WESTERLY DURING THE AFTERNOON AT SIMILAR SPEEDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE PERIOD WILL FEATURE A FAST MOVING 500HPA WNW FLOW WITH
EMBEDDED SHORT WVS. HEIGHTS WILL RISE TWRD FRIDAY WITH A FLAT
RIDGE DEVELOPING...BUT THE FCA WILL STILL BE IN THE FAST FLOW AND
THE SHORT WV PARADE.

NAM/GFS/GEM IN IN AGREEMENT DURING THIS PERIOD WITH AT MOST SOME
3-6 HOUR TIMING DIFFERENCES. WED BEGINS FAIR WITH WEAK SFC RIDGE
INTO NYS/NEW ENG. HWVR NEXT 500HPA SHORT WV IS RACING EAST FM THE
UPR GRTLKS...PUSHING ITS WMFNT AND CLOUDS TO CENTRAL NYS BY
AFTN...AND CDFNT S THROUGH THE FCA WED NT. RESULT WILL BE SCT SHRA
AND ISOLD TSTMS...BUT WITH OVERNIGHT FROPA...AND BULK OF JET
DYNAMICS N IN CANADA...SHOULD JUST BRING SOME BENEFICIAL RAIN.

THU MRNG CDFNT & 500 HPA TROF AXIS EXIT RGN. MEANWHILE 500HPA
HEIGHTS ARE BUILDING AS A FLAT RIDGE SETS UP ALONG THE E SEABOARD
BY PERIODS END.

INITIALLY THIS EMERGING RIDGE BUILDS SFC HIGH INTO GRTLKS
THU...WHICH DRIFTS EAST...BUT WEAKENS AS ITS UPR DIF AVA
DISSIPATES. THE TROPICAL BAROCLINIC ZONE IS HELD AT BAY IN OR
JUST N OF I70 CORRIDOR WED/THU. HWVR THU AFTN EVEN THE GFS HAS A
RIBBON OF 1500 J/KS PLUS CAPE JUST S OF FCA ALONG I95 WHERE THE
LAST FRONT STALLED/WASHED OUT...HENCE SCT AFTN TSTMS IN FAR SE.

OVER FCA RESULT IS A MAINLY FAIR WARM PERIOD WITH ABV NORMAL
TEMPS...BUT TD STILL ARND 60. HWVR WITH THE BUILDING RIDGE ALONG
EAST THE HEAT JUST TO OUR SOUTH BEGINS TO BUILD NORTHWARD...PUSHING
THIS BAROCLINIC ZONE TO A DTW- NYC LINE BY THE END OF THE PERIOD.
AS A RESULT INCG HUMIDITY AND CLOUDS WILL BE THE MAIN IMPACTS FRI.
BUT SVRL MDLS SUG SCT AFTN -SHRA/TSTMS EVOLVING IN THE INCRG LLVL
WAA AND MOISTURE ADVECTION...N OF MAIN FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WHILE THE MAJOR FEATURES ARE SIMILAR ENOUGH IN THIS PERIOD...A
CONSIDERABLE DEGREE OF SPREAD IN TIMING OF FEATURES IN THE MDL
SUITE HAS DEVELOPED DURING THIS PERIOD.

THE PERIOD BEGINS W/MAJOR BAROCLINIC ZN FM CNTRL MI TO NYC. SOUTH
OF THIS ITS CLASSIC MID SUMMER AIRMASS...TD MID 60S TO L70S. MAX
TEMPS 80S TO LOW 90S. N OF IT STILL ABV NORMALS BUT MILDER. AT
500 HPA A SHORT WV DROPS SE ACROSS THE RGN FRI INTO SAT DOWN THE
EAST SIDE OF A BUILDING MIDWEST RIDGE.

500HPA SHORT WV APPEARS TO BE TRIGGERING AN MCS OVER MI...WHICH
PROPAGATES E ACROSS FCA FRI NT INTO SAT...AS SFC LOW RIPPLES E
ALONG THE FRONTAL BOUNDARY. THIS 500HPA SHORT WV...IS THE
VORTICITY PACKET ASSOC WITH TC BLANCA AND ITS RESIDUAL MOISTURE
AFTER A CROSS CONTINENTAL TRIP.

IM REMINDED OF ANOTHER STORM IN 2005...THE REMNANTS OF ARLENE...AFTER
A LONG JOURNEY N THRU THE MISS VLY AND ACROSS THE GRTLKS INTO
NYS...INTERACTED WITH A BOUNDARY OVER N NYS...PRODUCED AN
MCS...AND COPIOUS RAINFALL (8-11 INCHES IN A NIGHT) IN THE S
ADIRONDACKS. THE ECMWF IS PRODUCING 1 TO 3 IN QPF WITH THIS SYSTEM
FRI NT/SAT 3-4 DAYS OUT. THIS SYSTEMS INTERACTION BEARS MORE
CAREFUL MONITORING THAN A TYPICAL MCS.

THE MAIN E-W FRONTAL BOUNDARY SHIFTS SOUTH DURING SAT. THE GEM IS
FASTEST WITH ITS DEPARTURE...EXITING SAT MRNG. THE GFS STALLS IT
ACROSS NY S TIER...WITH SOME DRIFT SOUTH BUT KEEPS PCPN THREAT
OVER S TIER AND CON CLOUDS EXCEPT FAR N AREAS MOST OF WEEKEND.

THE ECMWF/WPC ARE THE MIDPOINT WITH MCS/CONVECTION AND FRONTAL
BOUNDARY DEPARTING SAT AFTN AND DRIER SEASONABLE DRY AIRMASS
BUILDING INTO FCA FM NORTH LATE SAT INTO MON...AS SFC HIGH SLIDES
FM ONT TO NEW ENG COAST.

BY MON THE 500HPA RIDGE IS MUCH STRONGER AND BUILDS E. THE FRONT
TO OUR SOUTH...SURGES NE THRU RGN AS A WMFNT IN MOST OF THE GUID.
LEAVES FCA IN MUGGY AIRMASS...CON CLOUDS AND SCT-BKN BKN
-SHRA/TSTMS.

GENERAL THEME WILL BE WARM MAINLY DRY FRI...INCRG THREAT OF
-SHRA/TSTMS FRI EVNG INTO SAT...DCRG SAT EVNG. FAIR DRY
SUNDAY...WITH INCRG CLOUDS AND HUMIDITY AND TSTMS SUN INTO MON

FCST WILL BE POPULATED WITH WPC WITH MINOR ADJUSTMENTS FOR
COLLABORATION...AND REFLECTING THE SLIGHT TIMING DIFFERENCES WITH
ECMWF.

TEMPS WILL BE 5-10 DEG ABV NORMALS DURING THIS PERIOD. IF THERE'S
MORE SUN...THEY COULD EASILY SURGE WELL INTO THE 80S MON.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION THIS AFTERNOON AND INTO EARLY THIS EVENING. HIGH PRESSURE
WILL BUILD IN OVERNIGHT INTO TOMORROW FROM THE OHIO VALLEY.

SPC CONTINUES A SLIGHT RISK FOR THE POTENTIAL OF SEVERE
THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY THIS EVENING FOR ERN
NY AND WRN NEW ENGLAND.

HIGH MVFR/VFR CONDITIONS WILL LOWER TO MVFR OR EVEN BRIEFLY IFR
CONDITIONS IN THE SHOWERS AND THUNDERSTORMS WHICH WILL IMPACT THE
TERMINALS BTWN 19Z-23Z. TEMPO GROUPS WERE USED FOR THE
THUNDERSTORMS WITH GUSTS TO 25 KTS AND MVFR CONDITIONS. SOME
SHOWERS WILL LINGER PRIOR TO 01Z/WED WITH LOW VFR/MVFR CONDITIONS.
EXPECT THE CONDITIONS TO IMPROVE TO VFR LEVELS EARLY THIS EVENING.

HOWEVER...CLEARING SKIES WITH RECENTLY WET GROUND AND LIGHT TO
CALM WINDS MAY ALLOW SOME RADIATIONAL MIST/FOG TO FORM. WE HAVE
FORECASTED IFR CONDITIONS FOR KGFL/KPSF BTWN 08Z-13Z. WE WERE LESS
CONFIDENT WITH KALB/KPOU AND HAVE PLACED MVFR VSBYS CLOSE TO THE
SAME TIME FRAME.

EXPECT CONDITIONS TO INCREASE TO VFR LEVELS AFTER 13Z WITH THE
SUBSIDENCE FROM THE ANTICYCLONE TO THE SOUTH.

THE WINDS WILL BE FROM THE SOUTH/SOUTHWEST AT 5-12 KTS THIS
AFTERNOON...AND WILL SHIFT TO THE SW TO W AT 5-10 EARLY THIS
EVENING BEFORE BECOMING LIGHT TO CALM OVERNIGHT. THE WINDS WILL
INCREASE FROM THE S/SW AT 5-10 KTS LATE TOMORROW MORNING INTO THE
AFTERNOON.

OUTLOOK...

WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: LOW OPERATIONAL IMPACT. SCHC SHRA...TSRA.
FRIDAY NIGHT AND SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
SATURDAY NIGHT INTO SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
MORE RAIN HAS FALLEN OVERNIGHT AND MORE EXPECTED TODAY. EVERYONE
WILL RECEIVE MORE THAN A QUARTER INCH OF RAINFALL...SOME AREAS
SUBSTANTIALLY MORE. RH VALUES REMAIN ELEVATED THIS AFTERNOON...
GREAT THAN 50 PERCENT...CLIMBING BACK TO 75-90 PERCENT TONIGHT.

DRIER WEATHER RETURN WEDNESDAY WITH AFTERNOON RH VALUES BACK TO THE 40S IN
MOST AREA.

HOWEVER...THIS DRY WEATHER LOOKS SHORT LIVED WITH MORE SHOWER CHANCES
WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT INTO SATURDAY.

A SOUTH WIND 5-15 MPH THIS MORNING...WILL BECOME SOUTHWEST THEN WEST
LATER TODAY. A LIGHT WESTERLY BREEZE TONIGHT DOWN THE MOHAWK VALLEY...
HIGHER ELEVATIONS AND CAPITAL REGION WHILE OTHER AREAS WILL HAVE A LIGHT
OR CALM WIND. A LIGHT WIND WILL BECOME SOUTH AROUND 10 MPH BY WEDNESDAY
AFTERNOON.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY WITH SCATTERED THUNDERSTORMS INTO THIS
EVENING. SCATTERED SHOWERS AND STORMS ARE POSSIBLE LATE
WEDNESDAY...WITH MORE WIDESPREAD ACTIVITY POSSIBLE FRIDAY NIGHT
INTO SATURDAY. THIS RAINFALL WILL BE LARGELY BENEFICIAL. AT THIS
POINT...ONLY MODEST WITHIN BANK RISES ARE EXPECTED WITH THIS
RAINFALL. HOWEVER...THUNDERSTORMS COULD PRODUCE LOCALIZED PONDING
OF WATER ON ROADWAYS AND STANDING WATER IN POOR DRAINAGE AREAS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...HWJIV/NAS
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...WASULA
FIRE WEATHER...HWJIV/WASULA
HYDROLOGY...SNYDER
Hazardous weather outlook, Jun 9, 2:25 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT TUE JUN 9 2015

NYZ032-033-038>043-047>054-058>061-063>066-082>084-101100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
325 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND INTO THIS EVENING. ANY
THUNDERSTORM THAT DOES FORM WILL MOVE FROM SOUTHWEST TO NORTHEAST
AT 30 TO 35 MPH AND COULD PRODUCE LOCALLY DAMAGING WIND AND LARGE
HAIL AS WELL AS HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES
FROM YOUR NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
325 PM EDT TUE JUN 9 2015

...SEVERE THUNDERSTORM WATCH 280 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Special weather statement, Jun 9, 1:09 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
209 PM EDT TUE JUN 9 2015

NYZ039>041-050-082-091900-
SOUTHERN FULTON-NORTHERN FULTON-MONTGOMERY-SOUTHERN SARATOGA-NORTHERN
SARATOGA-
209 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MONTGOMERY...
NORTHWESTERN SARATOGA AND SOUTHEASTERN FULTON COUNTIES...

AT 208 PM EDT...A STRONG THUNDERSTORM WAS OVER GLOVERSVILLE...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...
MILTON...BALLSTON SPA...BROADALBIN...HAGAMAN...MAYFIELD...FORT
JOHNSON...GALWAY...TRIBES HILL...ROCK CITY FALLS...CRANBERRY CREEK...
NORTH BALLSTON SPA...MOUNT PLEASANT...GREENFIELD...PERTH AND
BERKSHIRE.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4327 7391 4301 7380 4292 7441 4310 7444
TIME...MOT...LOC 1808Z 253DEG 30KT 4304 7432

LFM/TAW
Special weather statement, Jun 9, 1:33 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
233 PM EDT TUE JUN 9 2015

CTZ001-MAZ025-NYZ061-064>066-091900-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-EASTERN COLUMBIA-EASTERN
ULSTER-EASTERN DUTCHESS-WESTERN DUTCHESS-
233 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE...NORTHERN DUTCHESS AND SOUTH CENTRAL COLUMBIA
COUNTIES...

AT 232 PM EDT...A STRONG THUNDERSTORM WAS OVER STANFORDVILLE...OR 9
MILES EAST OF RHINEBECK...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POUGHKEEPSIE...RHINEBECK...HYDE PARK...PLEASANT VALLEY...AMENIA...
SHEFFIELD...PINE PLAINS...CANAAN...MILLERTON...STANFORDVILLE...
STAATSBURG...FAIRVIEW...ASHLEY FALLS...FALLS VILLAGE...PORT EWEN...
ESOPUS...BETHEL...SALISBURY...MILAN AND SMITHFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4187 7403 4201 7372 4200 7370 4202 7369
      4215 7339 4200 7320 4171 7391
TIME...MOT...LOC 1832Z 239DEG 39KT 4190 7373

TAW/LFM
Special weather statement, Jun 9, 1:54 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT TUE JUN 9 2015

CTZ001-013-NYZ066-091945-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS-
254 PM EDT TUE JUN 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LITCHFIELD AND
SOUTHEASTERN DUTCHESS COUNTIES...

AT 253 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM AMENIA TO NEAR DOVER PLAINS TO NEAR PAWLING...AND
MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
TORRINGTON...NEW MILFORD...PAWLING...AMENIA...KENT...SHARON...
NORFOLK...LITCHFIELD...WINGDALE...WINSTED...FALLS VILLAGE...NEW
PRESTON...DOVER PLAINS...CORNWALL BRIDGE...NORTHWEST HARWINTON...
WASHINGTON...GOSHEN...MORRIS...COLEBROOK AND WARREN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4154 7375 4168 7362 4181 7365 4205 7325
      4204 7301 4197 7303 4197 7299 4192 7298
      4166 7322 4158 7347 4166 7349 4167 7352
      4157 7353 4151 7376
TIME...MOT...LOC 1853Z 242DEG 41KT 4184 7356 4172 7354 4158 7367

BGM/SND
Special weather statement, Jun 9, 2:06 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT TUE JUN 9 2015

CTZ001-MAZ025-091930-
NORTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
306 PM EDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD AND
SOUTHERN BERKSHIRE COUNTIES...

AT 305 PM EDT...A STRONG THUNDERSTORM WAS OVER CANAAN...OR 12 MILES
SOUTH OF GREAT BARRINGTON...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...OTIS...CANAAN...BLANDFORD...SANDISFIELD...TOLLAND...
ASHLEY FALLS...SALISBURY...NEW MARLBOROUGH...MONTEREY...KONKAPOT...
FREE QUARTER...BECKET CENTER...LAKEVILLE...HEPHZIBAH HEIGHTS...EAST
OTIS...SOUTH SANDISFIELD...LAWRENCE FIELD...ORE HILL AND ALANDER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4216 7303 4215 7303 4215 7307 4212 7306
      4211 7307 4207 7307 4205 7306 4205 7327
      4192 7348 4205 7349 4205 7350 4206 7350
      4231 7304 4231 7300 4225 7300
TIME...MOT...LOC 1905Z 239DEG 36KT 4202 7337

BGM/SND
Local storm report, Jun 9, 2:22 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     HOUCKS CORNERS          42.59N  73.83W
06/09/2015                   ALBANY             NY   TRAINED SPOTTER

            NUMEROUS TREES DOWN FEURA BUSH RD AND FLINT DR

&&

EVENT NUMBER ALY1500073

OKEEFE
Local storm report, Jun 9, 2:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     SCOTIA                  42.83N  73.96W
06/09/2015                   SCHENECTADY        NY   FACEBOOK

            TREES AND WIRES DOWN

&&

EVENT NUMBER ALY1500074

OKEEFE

The radar

The Albany radar (KENX), 62 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Berkshire

When
June 9, 2:40 PM EST
Where
Berkshire County, 0.58 mi ESE of Richmond Furnace
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.368, -73.369

Multiple tree branches were reported down in Richmond due to thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 573987.